MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888412619
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was recurrence of hypogastric pain each time there were an administration of intraperitoneal physiological serum via the catheter, with an abdomen that remained perfectly flexible, without fever.There was no malposition of the catheter.The patient left the hospital and since then there was no recurrence of pain.Four (4) days later, a new test after premedication of water injection and recurrence of immediate pain occurred.Significant pain experienced by the patient and needed for re-hospitalization.Suspension of oncology management of peritoneal carcinosis with cancellation of the immunotherapy injection and leading to the end of the study.It was also stated that they had to perform the catheter ablation surgery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was recurrence of hypogastric pain each time there were an administration of intraperitoneal physiological serum via the catheter, with an abdomen that remained perfectly flexible, without fever.There was no malposition of the catheter.The patient left the hospital and since then there was no recurrence of pain.Four (4) days later, a new test after premedication of water injection and recurrence of immediate pain occurred.Significant pain experienced by the patient and needed for re-hospitalization.The hospitalization for treatment was initially planned for 1 to 2 days and was extended up to 3 days (total of 3 days duration) for a new injection attempt.There was nothing unusual observed on the device prior to use.Sodium chloride (nacl) was used for flushing prior to use as provided in the protocol and nivolumab has never been injected and the pain appeared during the nacl rinse.There were no other products being utilized with the device.On the second day of hospitalization new attempt to inject nacl was done and had recurrence of pain and the rinsing was stopped.The infusion was stopped when the pain appeared and the pain was resolved simultaneously as soon as the infusion was stopped.7 days after hospitalization, new injection attempt was made and after paracetamol and spasfron premedication was given before the infusion attempt but had no effect, recurrence of pain occurred and the rinsing was stopped.Suspension of oncology management of peritoneal carcinosis with cancellation of the immunotherapy injection and leading to the end of the study.It was also stated that they had to perform the catheter ablation surgery as the medical intervention done to the patient and this was part of a clinical trial.The catheter was removed from the patient's body and no new device was implanted based on the decision shared between the surgeon and the patient.The patient was fine and there were no after-effects of the event.
 
Additional Manufacturer Narrative

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10362263
Report Number3009211636-2020-00175
Device Sequence Number2648071
Product Code FJS
UDI-Device Identifier10884521004450
UDI-Public10884521004450
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model Number8888412619
Device Catalogue Number8888412619
Device Lot Number1718100124
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/12/2020
09/24/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date08/28/2020
09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight56